Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 37, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 8, 2006, 4:03 PM EDT for Georgetown County, South Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2006, 4:03 PM EDT (20:03 UTC)
- Expired
- Apr 8, 2006, 4:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Georgetown County, SC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 1:30 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 082003
SVRILM
SCC043-082045-
/O.NEW.KILM.SV.W.0037.060408T2003Z-060408T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
403 PM EDT SAT APR 8 2006
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 445 PM EDT
* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 19 MILES WEST OF MURRELLS INLET...OR 9 MILES
NORTHWEST OF GEORGETOWN...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MURRELLS INLET AROUND 425 PM...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3354 7949 3337 7940 3344 7912 3355 7904
3370 7919
$$
JAQ1 follow-up statement
000
WWUS52 KILM 082030
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
429 PM EDT SAT APR 8 2006
SCC043-082039-
/O.CAN.KILM.SV.W.0037.000000T0000Z-060408T2045Z/
GEORGETOWN SC-
429 PM EDT SAT APR 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR GEORGETOWN COUNTY IS
CANCELLED...
AT 425 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
GEORGETOWN COUNTY. THEREFORE...THE WARNING HAS BEEN CANCELLED.
IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR NORTHEAST SOUTH CAROLINA.
LAT...LON 3354 7949 3337 7940 3344 7912 3355 7904
3370 7919
$$
JANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:24 AM EDT, 5 hours 39 minutes earlier.
Area forecast discussion, Apr 8, 10:24 AM EDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1024 AM EDT SAT APR 8 2006 .UPDATE /HIS AFTERNOON/... NO UPDATE TO THE ZFP EXPECTED AT THIS TIME. MIXING SEEMS TO BE JUST NOW GETTING UNDERWAY AS EVIDENT BY TEMPS STARTING TO RISE AND WIND SPEEDS DOING THE SAME. MANUAL ANALYSIS INDICATED A SFC WAVE IN C VA AND ALONG IN CENTRAL AL/MS. BOTH FEATURES WILL ATTEMPT TO PLAY A ROLE IN THUNDERSTORM DEVEL THIS AFTERNOON. THE FORMER WILL DRIVE THE FRONT INTO THE AREA FROM THE NORTH BY ABOUT 21Z. 12Z NAM/RUC GUIDANCE SUGGESTING A LINE OF TSRA MAY ACCOMPANY IT. THE LATTER WAVE MAY BRING OUR SC COUNTIES SOME TSRA AS IT MOVES INTO THE SAVANNAH AREA. SHEAR PROFILES REMAIN FAVORABLE FOR ORGANIZED CONVECTION AND THERMO PROFILES FAVOR HAIL TO BE THE MAIN THREAT AND WIND DAMAGE RUNNING SECOND. BIGGEST LIMITING FACTOR STILL SEEMS TO BE MOISTURE TRANSPORT AHEAD OF THE PRECIP. GUIDANCE STILL MAY BE A FEW DEGREES OVERFORECASTED IN SFC DEWPOINTS. AS A RESULT CAPE NOW SEEMS TO BE ON THE ORDER OF 800-1500...STILL SUFFICIENT FOR STRONG STORMS GIVEN THE SHEAR. QPF AMOUNTS NOW SEEM TO BE A BIT HIGHER THAN ANTICIPATED...ON THE ORDER OF A HALF INCH AREA WIDE WITH HIGHER AMOUNTS FROM TSRA. && .AVIATION... MORE GUSTY SOUTHWEST WINDS TODAY AHEAD OF A COLD FRONT. GRADIENT WILL PRODUCE WIND GUSTS NEAR 30 KTS BY LATE MORNING. STRONG OMEGA AHEAD OF THE FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS... BEGINNING AROUND FLO BY 1 PM...AND PUSHING TO THE COAST BY 19-22Z. FRONT MOVES THROUGH AROUND 23-01Z WITH WINDS SHIFTING TO THE NORTH. PRECIPITATION BECOMES STRATA-FORMED BEHIND THE FRONT...WITH LIGHT RAIN AND DRIZZLE LOWERING CEILINGS TO IFR AFTER 04Z. && .MARINE... SIGNIFICANT WAVE HEIGHTS RANGE FROM AROUND 7 FT AT FRYING PAN SHOALS TO 5 FT AT THE ONSLOW BAY BUOY 5 MILES OFF THE COAST. SOUTHWEST FLOW HAS NOT BEEN AS STRONG AS THE MODELS HAVE INDICATED BY THIS TIME... BUT WILL CONTINUE TO STRENGTHEN DURING THE DAY. NO SIGNIFICANT CHANGES NEEDED TO THE CURRENT FORECAST. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY FOR AMZ250-252-254-256 UNTIL 5 PM SUNDAY. && SHORT TERM...BACON AVIATION...HDL MARINE...PFAFF
Hazardous weather outlook, Apr 8, 1:45 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 145 PM EDT SAT APR 8 2006 NCZ087-096-097-099>101-SCZ017-023-024-091745- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON- 145 PM EDT SAT APR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN INCREASED POTENTIAL FOR STRONG TO SEVERE THUNDERSTORM ACTIVITY AHEAD OF AN APPROACHING STRONG COLD FRONT FROM THE WEST. FROM MIDDAY THROUGH THIS EVENING WILL LIKELY BE THE TIME FRAME WHEN THE WORST CONVECTION IS OBSERVED. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN SEVERE WEATHER THREATS...WITH AN ISOLATED TORNADO ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING... MINIMUM TEMPERATURES COULD DROP TO THE MID AND UPPER 30S. IF WINDS DECOUPLE AND ENOUGH LOW LEVEL MOISTURE REMAINS AVAILABLE...PATCHY TO POSSIBLY SCATTERED FROST COULD BECOME A THREAT. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SCZ032>034-039-046-091745- FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 145 PM EDT SAT APR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM EDT. THUNDERSTORMS THIS AFTERNOON MAY BECOME SEVERE...WITH LARGE HAIL...DAMAGING WIND GUSTS...AND POSSIBLY AN ISOLATED TORNADO. THE FOCUS OF THE STRONGEST THUNDERSTORM ACTIVITY WILL GRADUALLY SHIFT FROM FLORENCE AND WILLIAMSBURG COUNTIES INITIALLY...INTO GEORGETOWN AND HORRY COUNTIES MY MID TO LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING... MINIMUM TEMPERATURES COULD DROP TO THE MID AND UPPER 30S. IF WINDS DECOUPLE AND ENOUGH LOW LEVEL MOISTURE REMAINS AVAILABLE...PATCHY TO POSSIBLY SCATTERED FROST COULD BECOME A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. AMZ250-252-254-256-091745- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 145 PM EDT SAT APR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY CONTINUES INTO SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RAS
In the hours before
Local storm report, Apr 8, 3:04 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
304 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 6 S NESMITH 33.58N 79.52W
04/08/2006 E1.75 INCH WILLIAMSBURG SC FIRE DEPT/RESCUE
GOLFBALL HAIL NEAR BLOOMINGDALE...REPORTED BY 911
DISPATCHERS
0250 PM HAIL 4 S LORIS 34.00N 78.89W
04/08/2006 E0.88 INCH HORRY SC LAW ENFORCEMENT
NEAR DAISY COMMUNITY. REPORT RELAYED BY STATE WARNING
POINT
0250 PM TORNADO 4 S LORIS 34.00N 78.89W
04/08/2006 HORRY SC LAW ENFORCEMENT
TORNADO SIGHTING NEAR DAISY COMMUNITY...RELAYED BY
WARNING POINT.
&&
RASLocal storm report, Apr 8, 3:06 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
306 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 19 NNE ANDREWS 33.70N 79.44W
04/08/2006 E0.75 INCH WILLIAMSBURG SC AIRPLANE PILOT
2 S OUTLAND
&&
TRALocal storm report, Apr 8, 3:15 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
315 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL NAKINA 34.13N 78.67W
04/08/2006 E1.00 INCH COLUMBUS NC BROADCAST MEDIA
PUBLIC REPORT RELAYED BY MEDIA.
&&
RASLocal storm report, Apr 8, 3:45 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
345 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 5 S TRIO 33.41N 79.72W
04/08/2006 E0.75 INCH WILLIAMSBURG SC TRAINED SPOTTER
PENNY SIZE HAIL NEAR SUTTONS.
&&
RASLocal storm report, Apr 8, 3:58 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
358 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 5 E TRIO 33.48N 79.63W
04/08/2006 E1.75 INCH WILLIAMSBURG SC PUBLIC
GOLFBALL SIZE HAIL NEAR EARLE.
&&
RASLocal storm report, Apr 8, 4:03 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
403 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL LORIS 34.06N 78.89W
04/08/2006 M1.00 INCH HORRY SC FIRE DEPT/RESCUE
&&
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:00 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 45 min |
| Apr 8, 2:27 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 48 min |
| Apr 8, 2:42 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 33 min |
| Apr 8, 2:53 PM EDT | Tornado Warning | ILM | Horry | 22 min |
| Apr 8, 3:22 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 38 min |
| Apr 8, 3:36 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 24 min |
| Apr 8, 4:52 PM EDT | Special Marine Warning | ILM | 23 min | |
| Apr 8, 5:06 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.